VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sperti-banner
Hi I am new. I have found out my Vitamin D is only 13 my doctor prescribed 50,000 IU of ergocaliciferol orally but I only have one kidney with 52 percent function I opted to bath in the sun everyday and eat more tuna until my numbers go back up ! Was wondering if this would be best for me since I already have calcification through out my body fearful supplements may stress the kidney more.

Asked by  Spooky on June 2, 2017

Answers
  •  Spooky on

    See title

    Answered by  Spooky on
  •  IAW on

    Spooky I am not a doctor and would hate to give you bad advice since you only have one kidney. I have put the question into the VDC but it may take a week to get back anything. So until then, I have the following.
    It would be very bad to take the D2 (ergocalciferol). Humans need D3 and taking D2 can even make D3 levels go even lower. It is also MUCH better to take D3 in smaller doses on a daily basis rather than a large dose once a week. So under “normal” circumstances I would recommend taking 7-8000iu a day for 8 weeks and if levels have increased to a level of 50ng/ml or better, than 5000iu as a maintenance dosage after that.
    Even though 50,000iu sounds like a lot, a person with light colored skin could go out at noon, for 15 minutes in the summer sun, with large amounts of skin exposed (not just arms and face) and make 15,000-20,000iu naturally.
    Here is something you may want to read https://www.vitamindcouncil.org/vitamin-k-and-d-supplementation-may-reduce-the-progression-of-atherosclerosis-in-patients-with-chronic-kidney-disease-07-2015/. Besides this study there was another very good study that showed Vitamin K is what directs calcium to bone instead of to soft tissues. Vitamin K is a co-factor for Vitamin D. There may not be enough in your diet and you may need to take a supplement. http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/.
    If you take oral Vitamin D or get enough sunshine and you develop any symptoms, the D can sometimes cause mineral deficiencies like low magnesium. So if anything like this happens, come back and tell me!

    Answered by  IAW on

Recent Discussion

Popular Questions